Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 15, 2012, 3:19 PM CDT for Washington County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 3:19 PM CDT (20:19 UTC)
- Expired
- Mar 15, 2012, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS53 KLSX 152019
SVRLSX
MOC221-152045-
/O.NEW.KLSX.SV.W.0044.120315T2019Z-120315T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 345 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF ANTHONIES MILL...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
POTOSI...LATTY AND SHIRLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3789 9110 3805 9109 3808 9087 3790 9072
3778 9097
TIME...MOT...LOC 2019Z 314DEG 15KT 3795 9101
WIND...HAIL 60MPH 1.00IN
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:01 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 15, 3:01 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 301 PM CDT THU MAR 15 2012 .SHORT TERM... ISSUED AT 345 AM CDT THU MAR 15 2012 (TODAY AND TONIGHT) LITTLE CHANGE IN THINKING SINCE PREVIOUS FORECAST. TEMPERATURES WARMED UP ABOVE GUIDANCE YET AGAIN ON WEDNESDAY...AND I SEE NO REASON NOT TO GO ABOVE GUIDANCE AGAIN TODAY. AM LESS CONFIDENT IN MID 80S TODAY THAN YESTERDAY THOUGH SINCE CONVECTION MAY BE MORE WIDESPREAD ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE CWFA AS A SHORTWAVE RIPPLES EAST OUT OF THE PLAINS INTO THE MID-MISSISSIPPI VALLEY. WENT 2-3 DEGREES WARMER THAN WARMEST MAV GUIDANCE ACROSS MOST OF THE AREA. HAVE INCREASED POPS ACROSS SOUTHERN SECTIONS TO LIKELY AS WELL TO BETTER REPRESENT THE PROPOSED TRACK OF THE SHORTWAVE. SHOULD SEE CONVECTION DIMINISH DURING THE EVENING SINCE THE WAVE MOVES EAST AND THERE DOESN'T APPEAR TO BE MUCH FORCING TO MAINTAIN STORMS ESPECIALLY AFTER MIDNIGHT. CARNEY && .LONG TERM... ISSUED AT 259 PM CDT THU MAR 15 2012 (FRIDAY THROUGH NEXT THURSDAY) NOT MUCH HAS CHANGED IN MDL SOLNS FROM YESTERDAY. MDLS STILL SUGGEST REGION REMAINS IN A SIMILAR AIRMASS INTO THE WEEKEND. MDLS PROG H85 TEMPS TO REMAIN IN THE 12C TO 14C RANGE. SCT TSRA DURING THE AFTERNOON INTO THE EVENING AND AGAIN JUST BEFORE AND AFTER SUNRISE. HAVE THEREFORE KEPT PERSISTENCE FORECAST GOING INTO SUN WITH ONLY MINOR TWEAKS FROM DAY TO DAY. SAT NIGHT DOES HAVE SOME UNCERTAINTY REGARDING TEMPS/POPS. MDLS CONTINUE TO DEPICT MCS/MCV ON SAT INTO SAT NIGHT MOVING NEWD INTO/NEAR THE CWA. MDLS AGREE ON THE OCCURRENCE OF THIS FEATURE. HOWEVER...TIMING AND TRACK DIFFER. TEMPS ON SAT AND POSSIBLY INTO SUN WILL GREATLY DEPEND ON WHICH SOLN VERIFIES. LIKEWISE...THE GOING MAX TEMPS ARE BASED ON EXPECTING ISOD TO SCT TSRA...DEPENDING ON LOCATION IN THE CWA. BELIEVE BEST CHANCES FOR MULTICELL CLUSTERS WILL BE OUTSIDE OF THE CWA. HOWEVER...IF THE LOCATION CHANGES...TEMPS WILL HAVE TO BE ALTERED IN FUTURE UPDATES TO ACCOUNT FOR THIS. AS FOR SVR CHANCES...WITH SAME THINKING AS MENTIONED ABOVE...AN ISOD SVR TSRA WILL BE POSSIBLE INTO THE WEEKEND. MDLS PROG MLCAPE AROUND 2000 J/KG WITH STEEP MID LVL LAPSE RATES. DEEP LAYER SHEER WILL BE DIMINISHED...LIMITING ORGANIZED THREAT. FOR THE EXTD...PERSISTENCE TRENDS CONTINUE EARLY INTO THE PERIOD. MDLS CONTINUE TO DEPICT LEE CYCLOGENESIS ON DEEP TROF CROSSING THE ROCKIES MON INTO TUES. THIS SYSTEM WILL BEGIN TO AFFECT THE CWA AS EARLY AS MON AND A NUMBER OF S/WS EJECT INTO THE PLAINS INCREASING THE CHANCE OF TSRA ACROSS THE AREA. MDLS AGREE WITH A CUT OFF LOW DEVELOPING AND EVENTUALLY IMPACTING THE CWA. HOWEVER...MDLS DISAGREE REGARDING TIMING. FOR NOW...HAVE CONTINUED LOWER END CHANCE POPS AND WILL INCREASE AS CONFIDENCE INCREASES. HAVE CONTINUED WARM TREND THRU THE EXTD PERIOD...BUT TEMPS ARE EXPECTED TO BE COOLER WED INTO THURS AS CUT OFF LOW APPROACHES AND SPREADS PRECIP/CLOUDS INTO THE REGION. TILLY && .AVIATION... ISSUED AT 1234 PM CDT THU MAR 15 2012 THIS MORNINGS CONVECTIVE CLUSTER PUSHING INTO S IL ATTM...SO FORECAST TRENDS FOR THIS AFTERNOON DEAL WITH REDEVELOPMENT IN THE WAKE OF THIS SYSTEM. AMS IS MODERATLY UNSTABLE WITH LITTLE CIN...SO EXPECT HIT AND MISS CONVECTION DURING THE AFTERNOON. ATTM NOT CERTAIN IF AND/OR WHERE THE MAIN COVERAGE OF THIS AFTERNOONS CONVECTION WILL BE...ALTHOUGH HRRR DATA HAS BEEN HINTING THAT THE SOMEWHAT BETTER FOCUS FOR STORMS WILL BE FROM THE EASTERN OZARKS THROUGH THE STL AREA. FOR NOW HAVE HIGHLIGHTED TS THREAT WITH CB CLOUD GROUP ALG AND S OF I-70 CORRIDOR. HAVE ALSO KEPT CB GROUP GOING INTO THE EVENING...AS THERE SEEMS TO BE SOME MODEL CONSENSUS THAT SHORTWAVE CURRENTLY OVER OK WILL KEEP SOME THREAT GOING PAST MAX HEATING. FINALLY...GIVEN PERSISTENT S FLOW AND CONDITIONS OVER THE PLAINS AROUND DAYBREAK THIS MORNING...HAVE INTRODUCED A BIT OF FOG AND STRATUS FOR EARLY FRIDAY MORNING...PRIMARILY IN UIN AND COU. SPECIFICS FOR KSTL...TAF ATTEMPTS TO REFLECT AN AMS-TYPE TSRA THREAT WITH A BKN CU FIELD...VCSH...AND CB CLOUD GROUP...AND WILL REFINE THIS IF/WHEN CONVECTIVE TRENDS BECOME A BIT BETTER DEFINED. AS MENTIONED ABOVE...HAVE ALSO HELD ONTO CB CLOUD GROUP PAST MAX HEATING AND THROUGHOUT THE EVENING DUE TO UPSTREAM SHORTWAVE. TRUETT && .CLIMATE... HERE ARE THE RECORD HIGH MAXIMUM AND HIGH MINIMUM TEMPERATURES FOR KSTL AND KCOU FOR THURSDAY 03/15 AND FRIDAY 03/16. KSTL DAY DATE HI MAX YEAR HI MIN YEAR THU 03/15 80F 1945 60F 1919 FRI 03/16 86F 1945 57F 1919 KCOU DAY DATE HI MAX YEAR HI MIN YEAR THU 03/15 79F 1914 62F 1919 FRI 03/16 87F 1945 55F 1945 && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 63 85 65 85 / 40 30 20 40 QUINCY 60 83 59 83 / 30 20 20 40 COLUMBIA 61 82 60 82 / 40 20 20 50 JEFFERSON CITY 61 82 63 82 / 40 20 20 50 SALEM 61 80 62 80 / 40 40 30 40 FARMINGTON 61 81 62 81 / 40 40 30 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 15, 5:13 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 513 AM CDT THU MAR 15 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 513 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY AND AGAIN IN CENTRAL MISSOURI ON MONDAY AND OVERSPREADING THE AREA TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. CARNEY
In the hours before
Local storm report, Mar 15, 2:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL ROXANA 38.84N 90.05W
03/15/2012 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
DYELocal storm report, Mar 15, 2:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 3 SW CUBA 38.03N 91.44W
03/15/2012 E0.75 INCH CRAWFORD MO AMATEUR RADIO
&&
TILLYLocal storm report, Mar 15, 2:28 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL CUBA 38.06N 91.40W
03/15/2012 E0.25 INCH CRAWFORD MO TRAINED SPOTTER
&&
DYELocal storm report, Mar 15, 2:29 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 5 W CUBA 38.06N 91.49W
03/15/2012 E1.00 INCH CRAWFORD MO PUBLIC
&&
MILLERLocal storm report, Mar 15, 2:40 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CUBA 38.06N 91.40W
03/15/2012 E0.25 INCH CRAWFORD MO TRAINED SPOTTER
&&
DYELocal storm report, Mar 15, 3:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 15 S SULLIVAN 38.00N 91.17W
03/15/2012 E0.25 INCH CRAWFORD MO TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 45 min |
| Mar 15, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 49 min |
| Mar 15, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 19 min |
| Mar 15, 3:11 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 3 hr |
| Mar 15, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 37 min |
| Mar 15, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 48 min |
| Mar 15, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 19 min |
| Mar 15, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 42 min |
| Mar 15, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 46 min |
| Mar 15, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 33 min |
| Mar 15, 4:26 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 3 hr |
| Mar 15, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 29 min |
| Mar 15, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Mar 15, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 26 min |
| Mar 15, 6:16 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.